Message Boards » General Diet and Weight Loss Help

TOPIC: Does Biotin make you gain weight?

 
February 17, 2013 2:46 PM
I recently started taking vitamins, and Biotin is one of them. I take 5000 mcg a day (one softgel). I have had quite a bit of difficulty losing weight, but it seems like when I have an off day and go over my calorie goal, I'll gain two pounds! Just like that! I've heard on another site that taking Biotin can actually make you gain weight. Is this true? Has anyone else heard this?
  26543381
February 17, 2013 2:48 PM
I take Biotin ( Nails. Hair and Skin) supplement every day and have not seen any difference.
February 17, 2013 6:09 PM
Okay. Good to know that you don't notice a difference. Maybe it's just my slow metabolism causing my rollercoaster weight issues.
  26543381
February 17, 2013 6:19 PM
I take Biotin, it makes no diff that I can tell.

If I were you, I'd check your diary for sodium fluctuations. That can be the more likely culprit to cause water weight flux of several pounds. Also, if you're doing training, don't know if you do or not, glycogen water storage in muscles and excess carb consumption can also cause water weight gains.
  14033351
February 18, 2013 1:59 AM
I take 1200mcg of Biotin a day and haven't noticed it making a difference :)
  27776012
March 4, 2013 12:29 PM
I have hardly had any appetite in the last 5 months and been eating healthy and losing weight. and i started taking 5000mg of biotin a few weeks ago and now its like i cant do anything but eat and I'm never satisfied. I havent lost anymore weight and ive gained a couple pound so im wondering if biotin is the reason because that was the ONLY change i made?
March 5, 2013 12:13 PM
Biotin or any other vitamin, mineral, or medication on the market will not make you gain weight themselves. Either you are eating too much or not doing the same exercise. Or it's just natural changes in weight. The only way a medication can make you gain is if it makes you retain water (birth control can do this) however you will not gain fat weight.
March 5, 2013 12:14 PM
no.
  25224304
March 5, 2013 12:17 PM
QUOTE:

Biotin or any other vitamin, mineral, or medication on the market will not make you gain weight themselves. Either you are eating too much or not doing the same exercise. Or it's just natural changes in weight. The only way a medication can make you gain is if it makes you retain water (birth control can do this) however you will not gain fat weight.


This is not entirely true

1) I dont know of any link of biotin to weight gain - this is the first I have read about anyone having that experience D:
2) some antipsychotics/depressants can definitely cause weight gain - though I grant the mechanism isn't super solid and could be from increased calories/somnolence. Also any medications that affect the thyroid can cause weight gain as well - regardless I don't think your statement is accurate.

probably not much help to the OP sorry :(
  34302608
March 5, 2013 12:20 PM
I take insane amounts of biotin. I'm obsessed with my hair so it needs to be the best it can! I've never seen any issues with weight gain
July 24, 2014 4:48 AM
I have been taking Biotin for about 3 plus months in the AM & PM. Since then my nails are so much better than they were which was why I started Biotin in the first place. HOWEVER..... I have also noticed a SIGNIFICANT weight gain. I am eating better and exercising w more intensity. My weight gain correlates w the Biotin not the exercise. :(
July 24, 2014 5:26 AM
Taking too much Biotin has been known to cause various side effects. Weight gain is NOT one of them.
It's not the Biotin.
  38669759
July 24, 2014 5:31 AM
Unless that one little softgel of Biotin has 7,000 calories in it, then it's not causing you to gain weight.
  17975349
July 24, 2014 10:30 AM
I've never heard of it causing weight gain. I take it myself & weigh under 100

Reply

Message Boards » General Diet and Weight Loss Help

Posts by members, moderators and admins should not be considered medical advice and no guarantee is made against accuracy.